Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 166, NWS Wakefield, VA

July 6, 20118 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 6, 2011, 4:34 PM EDT for 8 counties in Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 4:34 PM EDT (20:34 UTC)
Expired
Jul 6, 2011, 5:14 PM EDT
In force
40 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Charles City County, VA, City of Newport News, VA, City of Williamsburg, VA, Gloucester County, VA, Isle of Wight County, VA, James City County, VA, Surry County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 35 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WUUS51 KAKQ 062034
SVRAKQ
VAC036-073-093-095-181-199-700-830-062130-
/O.NEW.KAKQ.SV.W.0166.110706T2034Z-110706T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN CHARLES CITY COUNTY IN EAST CENTRAL
  VIRGINIA...
  SOUTHEASTERN GLOUCESTER COUNTY IN SOUTHEAST VIRGINIA...
  NORTHEASTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
  SOUTHERN JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
  EASTERN SURRY COUNTY IN SOUTHEAST VIRGINIA...
  SOUTHERN YORK COUNTY IN SOUTHEAST VIRGINIA...
  CITY OF NEWPORT NEWS IN VIRGINIA...
  SOUTHERN CITY OF WILLIAMSBURG IN SOUTHEAST VIRGINIA...

* UNTIL 530 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR SURRY...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELBERON...SURRY...SCOTLAND...JAMESTOWN...BUSCH GARDENS...YORKTOWN
  NAVAL WEAPONS STATION...SMITHFIELD...DENBIGH...YORKTOWN...
  GLOUCESTER POINT...NEWPORT NEWS...NEWPORT NEWS WILLIAMSBURG
  AIRPORT...TABB...BEACONSDALE...SEAFORD...GOVERNORS LAND...CHIPPOKES
  STATE PARK...KINGS POINT...BACONS CASTLE AND POOLESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3691 7652 3708 7695 3716 7696 3723 7695
      3726 7692 3727 7643 3728 7643 3727 7639
TIME...MOT...LOC 2034Z 279DEG 22KT 3716 7689
WIND...HAIL 60MPH 1.50IN

$$

ALBRIGHT
2 follow-up statements
083 
WWUS51 KAKQ 062050
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
450 PM EDT WED JUL 6 2011

VAC036-073-093-095-181-199-700-830-062130-
/O.CON.KAKQ.SV.W.0166.000000T0000Z-110706T2130Z/
CITY OF WILLIAMSBURG VA-CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-
YORK VA-SURRY VA-ISLE OF WIGHT VA-CITY OF NEWPORT NEWS VA-
450 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CITY OF
NEWPORT NEWS...NORTHEASTERN ISLE OF WIGHT...EASTERN SURRY...SOUTHERN
YORK...SOUTHERN JAMES CITY...SOUTHEASTERN GLOUCESTER...EXTREME
SOUTHEASTERN CHARLES CITY AND SOUTHERN CITY OF WILLIAMSBURG COUNTIES
UNTIL 530 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SURRY...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUSCH GARDENS...YORKTOWN NAVAL WEAPONS STATION...SMITHFIELD...
  DENBIGH...YORKTOWN...GLOUCESTER POINT...NEWPORT NEWS...NEWPORT NEWS
  WILLIAMSBURG AIRPORT...TABB...BEACONSDALE...SEAFORD...CHIPPOKES
  STATE PARK...KINGS POINT...BACONS CASTLE...POOLESVILLE...HOG ISLAND
  GAME REFUGE...YORK TERRACE...CARVER GARDENS...RUSHMERE AND WATER
  COUNTRY U.S.A..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3691 7652 3708 7691 3715 7690 3721 7696
      3726 7692 3728 7642 3727 7639
TIME...MOT...LOC 2050Z 279DEG 22KT 3714 7677
WIND...HAIL 60MPH 1.00IN

$$

ALBRIGHT
629 
WWUS51 KAKQ 062114
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
514 PM EDT WED JUL 6 2011

VAC036-073-093-095-181-199-700-830-062124-
/O.CAN.KAKQ.SV.W.0166.000000T0000Z-110706T2130Z/
CITY OF WILLIAMSBURG VA-CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-
YORK VA-SURRY VA-ISLE OF WIGHT VA-CITY OF NEWPORT NEWS VA-
514 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR CITY OF NEWPORT NEWS...
NORTHEASTERN ISLE OF WIGHT...EASTERN SURRY...SOUTHERN YORK...SOUTHERN
JAMES CITY...SOUTHEASTERN GLOUCESTER...EXTREME SOUTHEASTERN CHARLES
CITY AND SOUTHERN CITY OF WILLIAMSBURG COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY 
FROM HAIL OR DAMAGING WINDS.  HOWEVER VERY HEAVY RAIN IS EXPECTED TO 
CONTINUE WITH THIS THUNDERSTORM...WHICH WILL CAUSE PONDING OF WATER 
ON ROADWAYS...AS WELL AS IN LOW LYING AND OTHER POOR DRAINAGE AREAS.

LAT...LON 3691 7652 3708 7691 3715 7690 3721 7696
      3726 7692 3728 7642 3727 7639
TIME...MOT...LOC 2114Z 279DEG 22KT 3711 7659

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:07 PM EDT, 27 minutes earlier.

Area forecast discussion, Jul 6, 4:07 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT WED JUL 6 2011

.SYNOPSIS...
AN UPPER LEVEL TROUGH PERSISTS OVER THE EASTERN SEABOARD THIS
WEEK. A SERIES OF WEAK FRONTAL BOUNDARIES WILL AFFECT THE MID
ATLANTIC REGION...PROVIDING ADDITIONAL RAIN CHANCES EACH DAY WITH
SEASONABLE TEMPERATURES AND HUMIDITY. HIGH PRESSURE BUILDS INTO
THE REGION FROM THE NORTHWEST FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CNVTN ON GOING ACRS SRN VA AND PORTIONS OF NE NC. XCPTD TO CONT
THROUGH THE EVE HRS...B4 WANING LTR ON. BROAD TROUGH ALOFT FM THE
LAKES STATES SWD INTO TN VLY...BEGINS TO SHIFT E. MDLS SHIFT AXIS
OF DEEPEST MSTR (PWTRS AOA 1.5") GRDLY SE TWD SE VA AND CAROLINAS
OVRNGT. WL HV HIEST POPS (50-60% ACRS SRN VA AND INTO NE NC THIS
EVE...DROPPING TO 20-30% LTR ON. LCLLY VRY HVY RA PSBL FM ANY OF
THE STMS...ESP THIS EVE. LO TEMPS FM THE U60S TO M70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
PD OF UNSETTLED WX THU INTO THE WKND. WL HV POPS ABV CLIMO INTO
SAT MRNG...ESP FM THE DYTM/EVE HRS. RGN WL RMN BTWN BROAD TROUGH
ALOFT (TO THE NNW) AND BERMUDA HI PRES OFFSHR...LEADING TO A DP
LYRD MSTR AXIS RMNG SITUATED OVR THE FA. BY LT FRI/FRI NGT...A MR
POTENT S/W ALOFT AND SFC FNT PRESSES SE INTO RGN FM THE NW...THEN
GRDLY TO THE CST/OFFSHR BY LT SAT. THIS IS XPCTD TO EVENTUALLY
LEAD TO A DRYING TREND OVR THE WKND. HI TEMPS EACH DAY WL BE LRGLY
DEPENDENT ON AMT OF CLDNS...XPCTG MNLY FM 85 TO 90F. NGTTM LO
TEMPS FM THE U60S TO M70S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
CONTINUING WITH A BLEND OF THE GFS/ECMWF DURING THE EXTENDED PERIOD.
FCST AREA TO REMAIN UNDER THE INFLUENCE OF THE FLAT UPPER RIDGE...
WITH THE 700-500 MB HIGH CENTERED ACROSS THE LWR MS/TN VLYS. THE 588
DM 500 MB HGT REMAINS N OF THE REGION FOR MUCH OF THE EXTENDED
PERIOD...THOUGH HGTS DO DROP A BIT BY MIDWEEK AS THE UPR LOW PIVOTS
ACROSS HUDSON/JAMES BAY.

WITH THE RIDGING AND RELATIVE WARMTH ALOFT...WILL MAINTAIN A DRY
FCST BOTH SUN AND MON. ECMWF/GFS PROJECTED LLVL THICKNESSES SUPPORT
MAX TEMPS AROUND SEASONABLE NORMS FOR EARLY JULY...WITH HIGHS
RANGING FROM 85-90 ALONG THE COASTS TO THE LOWER 90S ELSEWHERE.
WEAK/SLOW MOVING COLD FRONT APPROACHES LATE MON. LLVL BNDRY WILL
LIKELY MOVE SLOWLY ACROSS THE FCST REGION TUE AND WED (PER THE
WEAK GRADIENT IN THE UPR LVL HGTS FIELD)...THOUGH AS IS TYPICAL
FOR THIS TIME OF YEAR...THE BNDRY WILL SET THE STAGE FOR AT LEAST
SCATTERED SHOWERS/TSTMS TUE INTO WED. GFS/ECMWF FCST LLVL
THICKNESSES WOULD SUPPORT MAX TEMPS IN THE MID 90S AWAY FROM THE
COASTS ON TUE...WHICH WOULD CERTAINLY BE PLAUSIBLE PER THE GFS
SCENARIO OF A SLOWER FRONTAL PASSAGE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL GENLY PREVAIL...ALTHOUGH SOME TEMPO LOWER
CIGS/VSBYS HAVE BEEN INCLUDED AT MOST SITES BETWEEN 18-00Z THIS
AFTN/EVENING WITH THE SCATTERED CONVECTION. PRECIP LOOKS TO
DISSIPATE SHORTLY AFTER SUNSET/00-02Z THIS EVENING...WITH FLIGHT
RESTRICTIONS POSSIBLE (MVFR...POTENTIALLY IFR) IN PATCHY FOG OVER
AREAS THAT RECEIVE ANY PRECIP...MAINLY 06-12Z THU. BEST CHANCE FOR
IFR CONDITIONS WILL BE AT KECG...WHERE PRESENCE OF SMOKE FROM
FIRES UPSTREAM MAY LEAD TO FURTHER VSBY RESTRICTIONS.

THU/FRI WILL FEATURE ISOLATED/SCATTERED MAINLY AFTERNOON/EVENING
TSTMS...LOOKS A BIT MORE QUIET SAT/SUN...EXCEPT FOR ISOLATED TSTMS
OVER SOUTHERN VA/NE NC...KPHF/KORF/KECG.

&&

.MARINE...
NO FLAGS EXPECTED THROUGH THE FORECAST PERIOD. PATTERN DOES NOT
CHANGE THAT MUCH TMRW AND ON FRI...AND AGAIN HAVE GENLY DISREGARDED
THE NAM DEPICTION OF A STRONG SFC LOW FORMATION ALONG THE COASTAL
CAROLINAS ON UP THROUGH ERN VA FRI-FRI NIGHT...FAVORING A WEAKER
WAVE OF LOW PRESSURE PER THE GFS/ECMWF/SREF. THIS SETUP WILL FAVOR
DIURNAL SEA/BAY BREEZE INFLUENCES IN THE BROAD SOUTHERLY FLOW.
WIND SPEEDS LOOK TO AVG 5-10 KT DURING MUCH OF THE DAYTIME
HRS...INCREASING TO AROUND 15 KT FROM LATE AFTN/EARLY EVENING
THROUGH THE EARLY AM HRS. WAVES IN THE BAY CLOSER TO 1 FOOT BY DAY
AND 2 FT BY NIGHT...AND COASTAL SEAS 2-4 FT THROUGHOUT.

A WEAK COLD FRONT IS EXPECTED TO MAKE IT INTO THE AREA FRI NIGHT/SAT
GRADUALLY TURNING WINDS MORE TO A N/NE DIRECTION SAT-SUN. NOT A LOT
OF COLD AIR WITH THIS HOWEVER...SO WIND SPEEDS/SEAS/WAVES ARE
EXPECTED TO STAY BELOW SCA THRESHOLDS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ALB/MAM
NEAR TERM...ALB/MAM
SHORT TERM...ALB/MAM
LONG TERM...BKH
AVIATION...BKH
MARINE...BKH/LKB
Hazardous weather outlook, Jul 6, 4:58 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 AM EDT WED JUL 6 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-070900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
458 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS
EVENING. A FEW STORMS MAY BE STRONG TO SEVERE...CAPABLE OF
PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY FROM
THURSDAY AND FRIDAY. THE MAIN THREAT WILL BE VERY HEAVY RAIN FROM
ANY OF THESE STORMS...ALTHOUGH GUSTY WINDS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ANZ630>634-650-652-654-656-658-070900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
458 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05

In the hours before

Local storm report, Jul 6, 3:19 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     1 E CHESTER             37.35N 77.42W
07/06/2011                   CHESTERFIELD       VA   PUBLIC

            LARGE LIMB DOWN ON RT 10 NEAR OSBORNE RD.

&&

ESEYMOUR
Local storm report, Jul 6, 4:04 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
404 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     2 E HOPEWELL            37.29N 77.26W
07/06/2011                   CITY OF HOPEWELL   VA   COUNTY OFFICIAL

            TREE DOWN ON RUFFIN RD.

&&

ESEYMOUR
Special weather statement, Jul 6, 4:06 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 PM EDT WED JUL 6 2011

NCZ012-VAZ079-087-092-062100-
BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-
406 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORM MOVING INTO NORTHEAST NORTH CAROLINA AND
SOUTH CENTRAL VIRGINIA...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VULTARE...OR ABOUT OVER GASTON...MOVING EAST
AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GUM FORKS AT 410 PM
EDT...GASTON AT 415 PM EDT...SLATES CORNER AT 420 PM EDT...TURNERS
CROSSROADS AT 430 PM EDT...PLEASANT HILL AT 435 PM EDT...DAHLIA AT
440 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3644 7763 3648 7765 3648 7777 3650 7784
      3655 7786 3674 7727 3648 7717 3642 7757

GINGRICH
Local storm report, Jul 6, 4:13 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     1 ESE GARYSVILLE        37.24N 77.14W
07/06/2011                   PRINCE GEORGE      VA   LAW ENFORCEMENT

            TREE DOWN ON RTE 10 AT NOBLES ROAD

0342 PM     TSTM WND DMG     1 S JORDANS POINT       37.29N 77.22W
07/06/2011                   PRINCE GEORGE      VA   LAW ENFORCEMENT

            TREE DOWN AT JORDAN POINT RD AND RTE 10

&&

LALEXAND
Special weather statement, Jul 6, 4:17 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT WED JUL 6 2011

VAZ080>084-088>094-096-062100-
CHARLES CITY VA-DINWIDDIE VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES
CITY VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-PRINCE GEORGE
VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-YORK VA-
417 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS MOVING INTO SURRY...SOUTHERN PRINCE GEORGE
AND WESTERN SUSSEX COUNTIES...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOLDCROFT TO WHARFS STORE...OR FROM 5 MILES
SOUTHWEST OF TOANO TO DEWITT...MOVING SOUTHEAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
  CENTERVILLE AROUND 425 PM EDT...
  OAKTREE AROUND 430 PM EDT...
  CAMP PEARY AROUND 435 PM EDT...
  YORK TERRACE AROUND 440 PM EDT...
  WAKEFIELD AROUND 445 PM EDT...
  YORKTOWN NAVAL WEAPONS STATION AROUND 450 PM EDT...

WIND GUSTS TO 45 TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AS WELL AS IN LOW LYING AND OTHER POOR DRAINAGE
AREAS.

LAT...LON 3713 7713 3742 7707 3736 7642 3690 7650
      3677 7713 3700 7771

ALBRIGHT
Special weather statement, Jul 6, 4:19 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 PM EDT WED JUL 6 2011

VAZ065>068-079-080-088-062130-
AMELIA VA-BRUNSWICK VA-DINWIDDIE VA-LUNENBURG VA-MECKLENBURG
VA-NOTTOWAY VA-SUSSEX VA-
419 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL VIRGINIA...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WILSONS TO 8 MILES NORTHWEST OF BUFFALO
SPRINGS...OR FROM 9 MILES NORTHEAST OF FORT PICKETT TO 6 MILES SOUTH
OF CLOVER...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...
  SPANISH GROVE AROUND 425 PM EDT...
  FORKLAND AROUND 430 PM EDT...
  ORAL OAKS AROUND 435 PM EDT...
  WILBURN AROUND 445 PM EDT...
  ROCKY RUN AROUND 450 PM EDT...
  DUNDAS AROUND 500 PM EDT...

WIND GUSTS TO 45 TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3668 7871 3670 7865 3688 7850 3694 7848
      3723 7775 3686 7752 3684 7756 3687 7760
      3688 7764 3690 7765 3680 7766 3653 7834
      3654 7873 3656 7874

GINGRICH

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:13 AM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson47 min
Jul 6, 10:25 AM EDTSpecial Weather StatementAKQCaroline65 min
Jul 6, 10:28 AM EDTSpecial Weather StatementAKQLouisa62 min
Jul 6, 11:13 AM EDTSpecial Weather StatementAKQEssex62 min
Jul 6, 1:30 PM EDTSpecial Weather StatementAKQChesterfield, Powhatan45 min
Jul 6, 1:45 PM EDTSpecial Weather StatementAKQCumberland45 min
Jul 6, 2:26 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Richmond69 min
Jul 6, 2:33 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, New Kent, Prince George, City of Hopewell and 1 more42 min
Jul 6, 2:36 PM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield, Cumberland, Fluvanna, Goochland, Henrico and 2 more54 min
Jul 6, 3:03 PM EDTSpecial Weather StatementAKQGoochland57 min
Jul 6, 3:13 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth62 min
Jul 6, 3:16 PM EDTSpecial Weather StatementAKQChesterfield, Nottoway, City of Richmond59 min
Jul 6, 3:17 PM EDTSpecial Weather StatementAKQCharles City, Henrico, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg58 min
Jul 6, 3:28 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Henrico, James City, Prince George and 6 more47 min
Jul 6, 3:46 PM EDTSpecial Marine WarningAKQ74 min
Jul 6, 3:59 PM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more61 min
Jul 6, 4:06 PM EDTSpecial Weather StatementAKQGreensville54 min
Jul 6, 4:17 PM EDTSpecial Weather StatementAKQCharles City, Isle of Wight, James City, Surry, Sussex, City of Newport News and 1 more43 min
Jul 6, 4:19 PM EDTSpecial Weather StatementAKQBrunswick, Lunenburg, Mecklenburg71 min
Jul 6, 5:11 PM EDTSpecial Weather StatementAKQGreensville, Isle of Wight, Southampton, City of Emporia, City of Franklin64 min
Jul 6, 5:41 PM EDTSpecial Weather StatementAKQMecklenburg49 min
Jul 6, 5:45 PM EDTSevere Thunderstorm WarningAKQMecklenburg45 min
Jul 6, 5:52 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more68 min
Jul 6, 5:53 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk52 min
Jul 6, 5:58 PM EDTAreal Flood AdvisoryAKQYork, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 3 more92 min
Jul 6, 6:01 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk and 1 more44 min
Jul 6, 6:07 PM EDTSpecial Marine WarningAKQ83 min
Jul 6, 6:07 PM EDTSpecial Weather StatementAKQAccomack53 min
Jul 6, 6:15 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson60 min
Jul 6, 6:35 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia55 min
Jul 6, 7:03 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach57 min
Jul 6, 7:28 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach2 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.